Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 169, NWS Atlanta, GA

August 18, 20144 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 12:29 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 12:29 PM EDT (16:29 UTC)
Expired
Aug 18, 2014, 1:15 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Oglethorpe County, GA, Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS52 KFFC 181629
SVRFFC
GAC133-221-265-317-181715-
/O.NEW.KFFC.SV.W.0169.140818T1629Z-140818T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN EAST CENTRAL GEORGIA
  NORTHERN TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
  SOUTHWESTERN WILKES COUNTY IN EAST CENTRAL GEORGIA
  SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 115 PM EDT

* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  WOODVILLE...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  POINT...CRAWFORDVILLE AND WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3376 8274 3362 8273 3353 8290 3362 8332
      3378 8326
TIME...MOT...LOC 1630Z 281DEG 20KT 3369 8315

$$
1 follow-up statement
190 
WWUS52 KFFC 181655
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT MON AUG 18 2014

GAC221-181705-
/O.CAN.KFFC.SV.W.0169.000000T0000Z-140818T1715Z/
OGLETHORPE GA-
1255 PM EDT MON AUG 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGLETHORPE COUNTY
IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3353 8290 3362 8332 3366 8324 3369 8305
      3371 8304 3369 8300 3373 8295 3377 8297
      3375 8274 3362 8273
TIME...MOT...LOC 1655Z 281DEG 20KT 3366 8299

$$

GAC133-265-317-181715-
/O.CON.KFFC.SV.W.0169.000000T0000Z-140818T1715Z/
WILKES GA-TALIAFERRO GA-GREENE GA-
1255 PM EDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHERN GREENE...NORTHERN TALIAFERRO AND SOUTHWESTERN WILKES
COUNTIES...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DANIEL SPRINGS..MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINSON...CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...
CRAWFORDVILLE...TYRONE...FICKLIN...WASHINGTON AND SANDY CROSS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3353 8290 3362 8332 3366 8324 3369 8305
      3371 8304 3369 8300 3373 8295 3377 8297
      3375 8274 3362 8273
TIME...MOT...LOC 1655Z 281DEG 20KT 3366 8299

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:32 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 18, 10:32 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON AUG 18 2014

.UPDATE...
500MB AND WV ANALYSIS SHOWS A POTENT SHORTWAVE MOVING ACROSS
SOUTHERN TN/N GA THIS MORNING. AN AREA OF SHOWERS AND A FEW
THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN ZONES FOR THE NEXT
FEW HOURS. MAIN UPDATES WERE TO THE POPS...AND HOURLY DEWPOINT GRIDS.

&&

.PREV DISCUSSION... /ISSUED 718 AM EDT MON AUG 18 2014/

PREV DISCUSSION... /ISSUED 403 AM EDT MON AUG 18 2014/

SHORT TERM /TODAY THROUGH TUESDAY/...
TAIL END OF A SHORT WAVE TROUGH SEEMS TO BE AFFECTING FAR N GA WITH
SOME SHOWERS AND ISOLATED THUNDERSTORMS AND THE MODELS SEEM TO
INDICATE THIS WILL PLAY A ROLE AS ANOTHER VORTICITY MAX MOVES ACROSS
THE AREA LATER TODAY. THIS WILL FAVOR N GA WITH THE HIGHEST POPS AND
AND A LITTLE LESS SO FOR CENTRAL GA.

INSTABILITY WILL BE SUFFICIENT THAT A FEW STORMS COULD BECOME STRONG
AND ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...ESPECIALLY FROM
CSG-MCN AND N.

MODELS RATHER CONSISTENT WITH BRINGING ANOTHER SHORT WAVE TO THE
AREA LATE TONIGHT AND ACROSS THE AREA THE FIRST PART OF TUESDAY.
VERY UNSURE IF THE PASSAGE WILL SHUT DOWN SHOWER AND STORM
DEVELOPMENT OR JUST LESSEN IT FOR TUESDAY. INSTABILITY DIMINISHES
OVERNIGHT SO THUNDERSTORM CHANCES WILL BE LOWER BUT INSTABILITY
SHOULD INCREASE AGAIN FOR TUESDAY. HIGHEST POPS ON TUESDAY LOOK TO
BE OVER EAST CENTRAL GA.

TEMPERATURES A DIFFICULT FORECAST AS WELL. FORECAST HIGH
TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND NEAR TO
SLIGHTLY BELOW NORMAL FOR TUESDAY. FORECAST LOW TEMPERATURES RUNNING
3-5 DEGREES ABOVE NORMAL TONIGHT.

OVERALL CONFIDENCE IS LOW TO MEDIUM.

BDL

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING
UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND
LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE
WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE
EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND
INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE
FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO
ELIMINATE POPS ALTOGETHER.

20

AVIATION...
12Z UPDATE...
IFR CEILINGS EXPECTED TO IMPROVE TO VFR LATER THIS MORNING.
ONGOING STORMS TO THE NORTH EXPECTED TO STAY MAINLY NORTH BUT
COULD ENHANCE A FLAIR UP OF STORMS LATER TODAY. GENERALLY LOW
CONFIDENCE TO IMPACTS TO THE TAF SITES. SURFACE WINDS INCREASING
10-15 KTS WITH SOME GUSTS 20+ KTS.

//ATL CONFIDENCE...12Z UPDATE...
LOW CONFIDENCE FOR CEILINGS/VSBYS/IMPACTS FROM THUNDERSTORMS.
MEDIUM CONFIDENCE FOR WIND SPEED
HIGH CONFIDENCE FOR WIND DIRECTION.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          92  74  90  72 /  30  50  30  20
ATLANTA         88  74  87  73 /  40  50  30  20
BLAIRSVILLE     82  68  83  67 / 100  50  30  30
CARTERSVILLE    88  73  87  69 /  50  50  30  20
COLUMBUS        92  77  90  74 /  40  50  30  20
GAINESVILLE     88  73  85  72 /  40  50  30  20
MACON           92  75  90  72 /  30  50  40  20
ROME            86  74  88  69 /  60  50  30  20
PEACHTREE CITY  89  74  87  71 /  40  50  30  20
VIDALIA         95  78  94  75 /  30  50  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON AUG 18 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY
WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO
FREQUENT LIGHTNING.

DISCUSSION...
INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG
STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM
CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR
LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE
ROUNDS OF PRECIPITATION TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 18, 8:30 AM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 AM EDT MON AUG 18 2014

GAZ004>008-014-181315-
830 AM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
UNION...MURRAY...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 915 AM
EDT...

AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOVING TO NORTH GEORGIA SPEEDWAY...MOVING
EAST AT 25 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...UNION...MURRAY...DAWSON...FANNIN AND GILMER COUNTIES...
INCLUDING AREAS AROUND MINERAL BLUFF...NORTH GEORGIA SPEEDWAY...
RAMHURST...FORT MOUNTAIN STATE PARK...TILTON...MOUNTAINTOWN...
LOVING...BLUE RIDGE...MORGANTON...NOTTELY DAM...TAILS CREEK...CHERRY
LOG...IVY LOG...HEMP AND HURST. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING. IN ADDITION...WIND GUSTS OF 35 MPH WITH THESE STORMS ARE
POSSIBLE.

&&

LAT...LON 3497 8394 3492 8391 3490 8383 3491 8384
      3491 8381 3465 8407 3466 8413 3461 8418
      3466 8497 3482 8457 3500 8422 3499 8394
TIME...MOT...LOC 1229Z 278DEG 23KT 3494 8418 3481 8445
          3468 8475
Special weather statement, Aug 18, 9:20 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT MON AUG 18 2014

GAZ008-009-013>016-023-181345-
920 AM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...PICKENS...LUMPKIN...DAWSON AND HALL COUNTIES UNTIL 945 AM
EDT...

AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOUNTAIN SCENE TO SEQUOYAH LAKE...MOVING
EAST AT 40 MPH.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.5 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...PICKENS...LUMPKIN...DAWSON AND HALL
COUNTIES...INCLUDING AREAS AROUND BLOOD MOUNTAIN SHELTER...LEN FOOTE
HIKE INN...SEQUOYAH LAKE...LAKE TAMARACK...TALKING
ROCK...MACEDONIA...HIAWASSEE...BRASSTOWN BALD...WOODS HOLE
SHELTER...VOGEL STATE PARK...SUCHES...OWLTOWN...TRACK ROCK...LOW GAP
SHELTER AND CAMP MERRILL. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3498 8354 3495 8354 3488 8365 3482 8365
      3480 8367 3475 8362 3465 8365 3454 8361
      3450 8365 3443 8361 3437 8368 3451 8454
      3455 8443 3455 8437 3458 8433 3457 8426
      3460 8425 3461 8419 3499 8375
TIME...MOT...LOC 1320Z 281DEG 34KT 3485 8370 3466 8397
          3453 8433

30
Special weather statement, Aug 18, 9:53 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 AM EDT MON AUG 18 2014

GAZ001>005-011-012-019-181445-
953 AM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 1045 AM EDT...

AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS NEAR RISING
FAWN...MOVING EAST AT 20 MPH.  THESE SHOWERS AND THUNDERSTORMS HAVE
BEEN REDEVELOPING OVER THE SAME GENERAL AREA FOR THE PAST 2 HOURS
AND ARE EXPECTED TO CONTINUE FOR THE NEXT 1 TO 2 HOURS.

RAINFALL AMOUNTS BETWEEN 0.50 AND 1.50 INCHES CAN BE EXPECTED ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES...INCLUDING AREAS AROUND STEPHENSVILLE...RISING
FAWN...CLOUDLAND CANYON STATE PARK...NEW
ENGLAND...TRENTON...CLOUDLAND...COOPER HEIGHTS...CEDAR
GROVE...CENTER
POST...CHICKAMAUGA...LAFAYETTE...LINWOOD...TRION...BLUE SPRING AND
ROCK SPRING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8462 3476 8464 3474 8465 3444 8466
      3450 8550 3498 8560
TIME...MOT...LOC 1351Z 281DEG 19KT 3471 8548

30
Special weather statement, Aug 18, 10:03 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT MON AUG 18 2014

GAZ006>008-013>016-181500-
1003 AM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 1100 AM
EDT...

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS NEAR SEQUOYAH
LAKE...MOVING EAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS HAVE
BEEN REDEVELOPING OVER THE SAME GENERAL AREA FOR THE PAST 2 HOURS
AND ARE EXPECTED TO CONTINUE FOR THE NEXT 1 TO 2 HOURS.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.50 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND SEQUOYAH LAKE...LAKE
TAMARACK...JASPER...TALKING ROCK...BLAINE...EAST
ELLIJAY...ELLIJAY...ROUNDTOP...CARTECAY...ROY...PISGAH...TALONA...MAR
ION...FAUSETT LAKE AND LEN FOOTE HIKE INN. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3478 8365 3468 8364 3465 8365 3463 8363
      3453 8363 3450 8366 3450 8377 3452 8378
      3450 8384 3446 8389 3447 8393 3444 8395
      3447 8465 3478 8464
TIME...MOT...LOC 1403Z 275DEG 23KT 3456 8432

30
Local storm report, Aug 18, 11:43 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     JENKINSBURG             33.32N  84.03W
08/17/2014                   BUTTS              GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 4-5 TREES DOWN AND PEA-SIZED
            HAIL.

&&

EVENT NUMBER FFC1400789

KOVACIK
Special weather statement, Aug 18, 12:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT MON AUG 18 2014

GAZ038-050-181700-
1219 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE AND GREENE COUNTIES UNTIL 100 PM EDT...

AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRAYSWOOD...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH AS
IT MOVES ACROSS OGLETHORPE AND GREENE COUNTIES THROUGH 100 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WRAYSWOOD...
GRESHAMVILLE...PENFIELD...STEPHENS...MAXEYS...WOODVILLE.. .UNION
POINT...JACKSONVILLE...PHILOMATH AND DANIEL SPRINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3369 8300 3365 8295 3362 8298 3362 8300
      3360 8299 3357 8301 3362 8336 3368 8340
      3371 8339 3374 8329 3379 8328 3382 8330
      3382 8296 3378 8299 3373 8295
TIME...MOT...LOC 1619Z 274DEG 20KT 3372 8322

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:36 AM EDTSpecial Weather StatementFFCCatoosa54 min
Aug 18, 7:23 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield67 min
Aug 18, 8:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Union45 min
Aug 18, 9:20 AM EDTSpecial Weather StatementFFCLumpkin, Towns, White25 min
Aug 18, 9:53 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Gordon, Murray, Walker, Whitfield52 min
Aug 18, 10:03 AM EDTSpecial Weather StatementFFCGilmer, Lumpkin, White57 min
Aug 18, 12:19 PM EDTSpecial Weather StatementFFCGreene41 min
Aug 18, 1:35 PM EDTSpecial Weather StatementFFCStewart, Webster25 min
Aug 18, 1:59 PM EDTSpecial Weather StatementFFCStewart, Webster31 min
Aug 18, 3:21 PM EDTSpecial Weather StatementFFCDade, Walker24 min
Aug 18, 4:47 PM EDTSpecial Weather StatementFFCFloyd, Polk43 min
Aug 18, 5:01 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk44 min
Aug 18, 5:37 PM EDTSpecial Weather StatementFFCNewton23 min
Aug 18, 5:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 18, 6:14 PM EDTSpecial Weather StatementFFCHarris, Muscogee46 min
Aug 18, 6:23 PM EDTSpecial Weather StatementFFCTroup52 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes36 min
Aug 18, 6:47 PM EDTSpecial Weather StatementFFCCarroll, Heard28 min
Aug 18, 6:53 PM EDTSpecial Weather StatementFFCDouglas, Fulton37 min
Aug 18, 7:00 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk30 min
Aug 18, 7:01 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Webster44 min
Aug 18, 7:08 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding52 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more45 min
Aug 18, 7:19 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 18, 7:25 PM EDTSevere Thunderstorm WarningFFCDeKalb50 min
Aug 18, 7:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding34 min
Aug 18, 7:30 PM EDTSpecial Weather StatementFFCHall30 min
Aug 18, 7:39 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 18, 7:57 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Schley, Sumter, Taylor33 min
Aug 18, 7:57 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.